C19 Notes

treatment by avoiding anti-pyretic pain killers

Author Topic: treatment by avoiding anti-pyretic pain killers  (Read 572 times)

stog

  • Administrator
  • Full Member
  • *****
  • Posts: 192
    • soul-trade.com
treatment by avoiding anti-pyretic pain killers
« on: May 02, 2020, 10:22:03 PM »
a friend posted this YouTube video on FB about not taking paracetamol and anti-inflams, and asked what we thought.

  my response was then suggested to be copied to the youtube

.  "yes v good, basically what I was taught in naturopathic medicine and osteopathic medicine at college. 

the only caveat which he did point out at the beginning, but does need emphasising, is the danger of high grade fever.  Thus if a patient is getting into those higher temperatures then it is recommended to bring down the temp, and whether that be by turning down heat in the environment , increasing ventilation, wearing looser or fewer clothes or the use of cold compresses to the forehead, it is important to continually assess the temperature. 

The healing process of fever he describes well, and is what we were taught as the 'healing crisis', where the symptoms seem as a crisis but are in fact our natural defences working well.  a 'death crisis' though is when there is over reaction, or in this case when the temperature gets too high, so again Caution; if the temperature being recorded gets too high, but this video was a very good account of the process. 

We have all got so used to paracetamol and anti-inflams, but often we turn to them for pain relief, which as Dr John rightly points out are more antipyretic .  It is though important to control pain if the patient is undergoing other stresses such as difficulty in breathing, and thus other forms of pain killers may need to be employed. another subject really,  but ensuring frontal breathing for example has been shown to help C19 sufferers. Muscle ache pain and general decline does need careful managing so the advice to seek Medical assistance is important if breathing becomes difficult, but if necessary you can ask your GP for other non pyretic pain killers, although care is needed there too, as many are morphine based products and can suppress deep breathing (Respiratory depression) etc.

In conclusion it is important for anyone caring for a C19 patient who is not taking paracetamol or similar to constantly monitor and record body temperature, and seek medical advice if the patient experiences difficulty breathing or is in too much pain."


This advice to avoid paracetamol and NSAI does conflict with current NHS advice such as this which appears in the NICE BNF pages for some of the most used painkillers. 
Quote
(namely " NHS coronavirus advice -"There is currently no strong evidence that non-steroidal anti-inflammatories (NSAIDs) such as ibuprofen or aspirin for pain relief can make coronavirus (COVID-19) worse.  But until we have more information, take paracetamol to treat the symptoms of coronavirus, unless your doctor has told you paracetamol is not suitable for you.  If you have no coronavirus symptoms and regularly take aspirin for pain relief, carry on taking it as usual. If you develop coronavirus symptoms, ask your doctor about changing to paracetamol instead.  Updated: 20 March 2020)
 

 Again it is important to speak with your GP or Specialist if you are caring for someone with C19 at home, and if they are in Pain, or having breathing problems, then firstly they should be thinking of contacting 111 and/or then maybe if no other painkiller is suitable, then the risk benefit of Paracetamol may be that it is needed.  If the patient is coping quite well except for having a temperature, then as long as their temperature is being monitored and recorded regularly (and isn't too high - the red zone in the vid), perhaps even as much as 1x an hour, then they can continue avoiding antipyretic painkillers such as NSAI paracetamol aspirin and ibuprofen etc.*  the dangers with the other Painkillers such as morphine, codeine etc is their breathing suppression side effects, so those too are best avoided where possible. 

In hospital though, they may have to be used for analgesia to initiate ventilation etc but then again they may also use other pharma such as ketamine or diazepam like drugs.  * some of us of course are already on lo-dose daily aspirin for CV maintenance treatment 

Do speak with your GP or Pharmacist if undecided or at all concerned, as this is general advice, and everyone is different or at a different stage or in different circumstances.

see also the thread  on delaying ventilator use here
« Last Edit: May 02, 2020, 10:35:40 PM by stog »